Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2006, 10:27 AM CDT for Beadle County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 10:27 AM CDT (15:27 UTC)
- Expired
- Jun 14, 2006, 10:58 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 114 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.5 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 141528 SVRFSD SDC005-141615- /O.NEW.KFSD.SV.W.0050.060614T1527Z-060614T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 AM CDT WED JUN 14 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 1115 AM CDT * AT 1027 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF WOLSEY...OR ABOUT 14 MILES SOUTHEAST OF MILLER... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESSINGTON AROUND 1035 AM CDT... WOLSEY AROUND 1100 AM CDT... VIRGIL AROUND 1105 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4457 9870 4428 9869 4425 9827 4452 9830 $$ CHAPMAN
2 follow-up statements
000 WWUS53 KFSD 141543 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1042 AM CDT WED JUN 14 2006 SDC005-141615- /O.CON.KFSD.SV.W.0050.000000T0000Z-060614T1615Z/ BEADLE SD- 1042 AM CDT WED JUN 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR WESTERN BEADLE COUNTY... AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WOLSEY...OR ABOUT 19 MILES SOUTHEAST OF MILLER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WOLSEY AROUND 1105 AM CDT... VIRGIL AROUND 1110 AM CDT... BROADLAND AROUND 1115 AM CDT... AT 1039 AM CDT...ONE HALF INCH HAIL WAS REPORTED BY A WEATHER SPOTTER 2 MILES SOUTHEAST OF WESSINGTON. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4457 9870 4428 9869 4425 9827 4452 9830 $$ CHAPMAN
000 WWUS53 KFSD 141558 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CDT WED JUN 14 2006 SDC005-141608- /O.CAN.KFSD.SV.W.0050.000000T0000Z-060614T1615Z/ BEADLE SD- 1058 AM CDT WED JUN 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEADLE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4457 9870 4428 9869 4425 9827 4452 9830 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 AM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 3:55 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 AM CDT WED JUN 14 2006 .DISCUSSION... 45-50KT LOW LEVEL JET IMPINGING ON BOUNDARY JUST ALONG/NORTH OF OUR NORTHERN CWA PRODUCING ELEVATED TSRA ACROSS NORTH CENTRAL SD/SOUTH CENTRAL ND EARLY THIS MORNING. GENERAL MOVEMENT OF THIS ACTIVITY IS JUST SOUTH OF EAST...ALTHOUGH THERE IS SOME SOUTHWARD DEVELOPMENT NOTED OVER THE PAST HOUR OR SO. WILL CARRY ISOLATED/SCATTERED POPS ACROSS NORTHERN CWA FOR THIS ACTIVITY...WHICH IS EXPECTED TO DIMINISH AS IT SLIDES SOUTHEAST THROUGH THE EASTERN CWA LATER THIS MORNING. ALSO SEEING SOME ACTIVITY DEVELOPING OVER THE WESTERN PLAINS...WHICH IF IT HOLDS TOGETHER WOULD GET INTO FAR WESTERN CWA BETWEEN 13-14Z. HOWEVER...TYPICAL DIURNAL TREND IS FOR THIS TO WEAKEN AS THE LOW LEVEL JET BEGINS TO WANE AFTER DAYBREAK...SO WILL STICK WITH JUST ISOLATED WORDING IN THE WEST FOR NOW. REMAINDER OF THE DAY INTO THIS EVENING SHOULD BE DRY...HOWEVER WILL KEEP SLGT CHANCE IN THE FAR SOUTHWEST FOR THE EARLY EVENING AS THIS AREA HAS BEST CHANCE OF HEATING OUT. THEN LOOK FOR ANOTHER ROUND OF NOCTURNAL ACTIVITY...AGAIN MAINLY NORTH OF I-90 LATER TONIGHT...AND LINGERING IN THE EAST INTO THURSDAY MORNING. GFS AND NAM VARY A LITTLE IN LOCATION OF SURFACE BOUNDARY LATER THURSDAY...AND MORESO THURSDAY NIGHT/EARLY FRIDAY...WHEN NAM TRIES TO LAY BOUNDARY OVER INTO THE CWA WHILE GFS HOLDS IT UP IN THE FAR WESTERN AREAS. FOR NOW HAVE LEANED A LITTLE CLOSER TO NAM IDEA...AND HAVE SHIFTED BETTER POPS FOR LATER THURSDAY NIGHT SOUTH...INTO THE CENTRAL PORTIONS OF THE CWA. IN EITHER SOLUTION THOUGH...FRONT GETS PUSHED BACK TO THE NORTHWEST BY LATER IN THE DAY FRIDAY...AND DUE TO UNCERTAINTY IN SOLUTION FOR THIS PERIOD...HAVE GONE WITH A MORE BROAD BRUSHED APPROACH FOR POPS LATE FRIDAY INTO FRIDAY EVENING. MODELS DO SEEM TO AGREE IN PUSHING BETTER CHANCE OF PRECIP INTO SOUTHEAST CWA BY LATER FRIDAY NIGHT...AND WILL ALSO LINGER A SLIGHT CHANCE ACROSS THE FAR SOUTHEAST THROUGH SATURDAY AS FRONT IS A LITTLE SLOWER PUSHING OUT OF THE CWA. LOOKS DRY AND WARM FOR THE BALANCE OF THE WEEKEND...WITH JUST A SLIGHT CHANCE OF ELEVATED WARM ADVECTION TSRA LATER SUNDAY NIGHT AS FRONT LIFTS BACK TO THE NORTH. 18Z GFS BEGAN TRENDING THIS FRONT WELL NORTH OF OUR CWA BY MONDAY...AND 00Z RUN MAINTAINED THIS THINKING. THIS SOLUTION HAS SOME SUPPORT FROM OTHER GLOBAL MODELS AS WELL...AND WHILE I AM NOT READY TO BUY INTO IT COMPLETELY...HAVE OPTED TO BACK OFF ON POPS FOR MONDAY/MONDAY NIGHT...ESPECIALLY IN THE SOUTHEAST CWA WHERE THEY HAVE BEEN REMOVED COMPLETELY. && .AVIATION... STNRY E-W SFC FNT ACROSS SRN SD AND SRN MN...BASICALLY ALONG I90 THIS MRNG. HOWEVER...CONVECTION SEEMS TO BE FIRING ALONG NORTHERN EDGE OF MID LEVEL CAP...WHICH IS NORTH AND JUST EAST OF THE FSD CWA. AIRMASS GENERALLY UNSTABLE IN THE LOW LEVELS...SO SOME THREAT FOR ISOLD EARLY MRNG CONVECTION NORTH OF I90...UNTIL NIGHTTIME LLJ SUBSIDES AND CAP INTENSIFIES...AFTER 15Z. TWB RTE 243 MOST AFFECTED WITH LINE OF GOING STORMS IN SW MN...LIKELY TO REMAIN ACTIVE THIS MRNG. WARMING ALOFT AND DIURNAL INFLUENCE TO LIMIT CONVECTION AFTER 15Z THRU AROUND 15/06Z...WHEN ANOTHER ROUND OF RIDGE RIDER STORMS COULD AFFECT FSD TAFS AND TWB RTES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/GH
Hazardous weather outlook, Jun 14, 10:04 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1004 AM CDT WED JUN 14 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1004 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... NUMEROUS THUNDERSTORMS OVER SOUTHWEST MINNESOTA THIS MORNING WILL DECREASE BY NOON. OTHERWISE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE INTO MID AFTERNOON NORTH OF INTERSTATE 90 IN SOUTH DAKOTA...IN SOUTHWEST MINNESOTA...AND IN PART OF NORTHWEST IOWA INCLUDING THE SPIRIT LAKE TO SPENCER AREA. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT TONIGHT...AGAIN MAINLY NORTH OF INTERSTATE 90. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA INTO THURSDAY MORNING. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. THERE IS A BETTER CHANCE OF THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST SOUTH DAKOTA THURSDAY EVENING...THEN SPREADING INTO SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA LATER THURSDAY NIGHT. ISOLATED SEVERE STORMS PRODUCING PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE DURING THIS TIME. ANY THUNDERSTORMS SHOULD WANE DURING THE MORNING FRIDAY...WITH REDEVELOPMENT AGAIN POSSIBLE THROUGHOUT THE AREA BY FRIDAY EVENING. A WEAKENING MID LEVEL CAP...ALONG WITH BETTER RETURN OF LOW LEVEL MOISTURE...COULD LEAD TO DEVELOPMENT OF SEVERE STORMS FRIDAY EVENING. AT THIS TIME...THERE IS STILL SOME UNCERTAINTY REGARDING WHERE THE GREATER CHANCE OF SEVERE WEATHER WILL BE...HOWEVER IT APPEARS THE MOST LIKELY THREAT WILL BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:27 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 22 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.